Oklahoma, 2005

Heat in Oklahoma, July 22, 2005

July 22, 2005 · NWS SHV · 1 event in 1 county or zone

1 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 22, 9:30 AM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 22, 9:30 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT FRI JUL 22 2005

.UPDATE...

LATEST WV LOOP INDICATES A SHEAR AXIS OVER THE FCST AREA THIS MORNING WHICH
IS EXPECTED TO SINK SOUTHWEST TOWARD SOUTHWEST LA AND SE TEXAS. TSTMS HAVE
DEVELOPED OVER THE PAST FEW HOURS ACROSS EAST TEXAS AND ARE DRIFTING SOUTHWEST.
CURRENT CLOUD COVER OVER THE NORTH LA ZONES MAY INHIBIT TEMPS FROM REACHING FCST
MAXS...BUT WILL WAIT TO SEE EARLY THIS AFTERNOON IF AN UPDATE IS NEEDED. THE REST
OF THE ADVISORY AREA OVER AR/OK/FAR NE TX SHOULD REACH ADVISORY CRITERIA LATER TODAY.
THE REST OF THE FCST LOOKS GOOD...NO CHANGES PLANNED.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT FRIDAY FOR THE
      FOLLOWING ZONES...SEVIER...HOWARD...LITTLE RIVER...
      HEMPSTEAD...NEVADA...MILLER...LAFAYETTE...COLUMBIA...UNION.
LA...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT FRIDAY FOR THE
      FOLLOWING ZONES...CADDO...BOSSIER...WEBSTER...CLAIBORNE...
      LINCOLN...UNION...DE SOTO...RED RIVER...BIENVILLE...
      JACKSON...OUACHITA...SABINE...NATCHITOCHES...WINN...
      GRANT...CALDWELL...LA SALLE.
OK...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT FRIDAY FOR THE
      FOLLOWING ZONES...MCCURTAIN.
TX...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT FRIDAY FOR THE
      FOLLOWING ZONES...BOWIE...CASS...MARION...HARRISON...
      PANOLA.

&&

02
Hazardous weather outlook, Jul 22, 11:00 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUL 22 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI JUL 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TONIGHT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
OCCUR OVER PORTIONS OF EAST TEXAS SOUTH OF INTERSTATE
20...AND PORTIONS OF NORTH LOUISIANA. STORMS THAT DO DEVELOP MAY
BRIEFLY BECOME SEVERE...PRODUCING DAMAGING WINDS. IN ADDITION...
THESE STORMS MAY PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF
TIME...WHICH MAY CAUSE LOCALIZED FLOODING. HOWEVER...NO ORGANIZED
SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE HEAT ADVISORY MAY BE EXTENDED INTO SATURDAY FOR SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...EXTREME EASTERN TEXAS...AND
NORTHERN LOUISIANA...AS TEMPERATURES ARE EXPECTED TO CLIMB INTO THE
UPPER 90S TO AROUND 100 DEGREES ONCE AGAIN. WHEN COMBINED WITH THE
HUMIDITY...HEAT INDICES SATURDAY AFTERNOON WILL RANGE FROM 100 TO 110
DEGREES. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY OFFER
SOME RELIEF TO THE HEAT OVER THE REGION...BEFORE THE HEAT BEGINS TO
EASE A BIT BY THE FIRST PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED TODAY OR TONIGHT.

15

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, McCurtain

When
July 22, 12:00 PM CST
Where
McCurtain forecast zone
Deaths
1 direct, 0 indirect
Reported by
BROADCAST MEDIA
Coordinates
34.115, -94.771 (the zone’s center; the record gives no point)

A McCurtain County man was doing contract logging work when he succombed to the heat.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, McCurtain2005-07-2258MaleOutside/Open AreasDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481193.